Alert archive / Nevada / Wind Advisories in 2024
Wind Advisory 16, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Apr 3, 2024, 2:00 AM PDT for Inyo County, San Bernardino County, California; Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona. It took effect at Apr 4, 2024, 8:00 AM PDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2024, 2:00 AM PDT (09:00 UTC)
- In effect from
- Apr 4, 2024, 8:00 AM PDT
- Expired
- Apr 5, 2024, 5:00 AM PDT
- In force
- 21 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 110 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.0 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3065 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
263 WWUS75 KVEF 030900 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 200 AM PDT Wed Apr 3 2024 NVZ014-032100- /O.NEW.KVEF.HW.W.0002.240404T1500Z-240405T1200Z/ Esmeralda and Central Nye County- Including the cities of Beatty, Silver Peak, Goldfield, and Dyer 200 AM PDT Wed Apr 3 2024 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THURSDAY TO 5 AM PDT FRIDAY... * WHAT...South winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Esmeralda and Central Nye County. * WHEN...From 8 AM Thursday to 5 AM PDT Friday. * IMPACTS...Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris, tree limbs and downed power lines or poles. Use extra caution if you must drive. && $$ CAZ519>522-032100- /O.NEW.KVEF.WI.Y.0016.240404T1500Z-240405T1200Z/ Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County- Death Valley National Park- Including the cities of Bishop, Aspendell, Furnace Creek, Stovepipe Wells, Bristlecone Pine, Westgard Pass, Olancha, Shoshone, Whitney Portal, Independence, and Lone Pine 200 AM PDT Wed Apr 3 2024 ...WIND ADVISORY IN EFFECT FROM 8 AM THURSDAY TO 5 AM PDT FRIDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected in the valleys and gusts to 65 mph in the mountains. * WHERE...White and Inyo Mountains, Eastern Sierra Slopes, Owens Valley, and Death Valley National Park. * WHEN...From 8 AM Thursday to 5 AM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ015-017>019-032100- /O.NEW.KVEF.WI.Y.0016.240404T1500Z-240405T1200Z/ Lincoln County-Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon- Including the cities of Desert Rock, Caliente, Hayford Pk, Amargosa Valley, The Town Of Mt Charleston, Hiko, Red Rock Canyon, Pioche, Alamo, Indian Springs, Rachel, Panaca, and Pahrump 200 AM PDT Wed Apr 3 2024 ...WIND ADVISORY IN EFFECT FROM 8 AM THURSDAY TO 5 AM PDT FRIDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected in the valleys and gusts to 65 mph in the mountains. * WHERE...Lincoln County, Sheep Range, Spring Mountains-Red Rock Canyon, and Western Clark and Southern Nye County. * WHEN...From 8 AM Thursday to 5 AM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ AZZ001-003-036-NVZ016-020>022-032100- /O.NEW.KVEF.WI.Y.0016.240404T2000Z-240405T1200Z/ Northwest Plateau-Northwest Deserts-Lake Mead National Recreation Area-Northeast Clark County-Las Vegas Valley-Lake Mead National Recreation Area-Southern Clark County- Including the cities of Colorado City, Cal-Nev-Ari, Pipe Spring National Monument, Golden Valley, Bullhead City, Dolan Springs, Moapa, Western Grand Canyon, Yucca, North Las Vegas, Henderson, Boulder City, Tuweep, Kingman, Wikieup, Primm, Overton, Las Vegas, Laughlin, Oatman, Valentine, Searchlight, Hoover Dam, Mt Trumbull, Mesquite, and Mohave Valley 200 AM PDT Wed Apr 3 2024 /200 AM MST Wed Apr 3 2024/ ...WIND ADVISORY IN EFFECT FROM 1 PM PDT /1 PM MST/ THURSDAY TO 5 AM PDT /5 AM MST/ FRIDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Lake Mead National Recreation Area, Northwest Plateau, Northwest Deserts, Northeast Clark County, Las Vegas Valley, and Southern Clark County. * WHEN...From 1 PM PDT /1 PM MST/ Thursday to 5 AM PDT /5 AM MST/ Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. && $$ CAZ523>525-032100- /O.NEW.KVEF.WI.Y.0016.240404T2000Z-240405T1200Z/ Western Mojave Desert-Eastern Mojave Desert-Morongo Basin- Including the cities of Barstow, Mitchell Caverns, Baker, Twentynine Palms, Daggett, Fort Irwin, Mountain Pass, Morongo Valley, and Yucca Valley 200 AM PDT Wed Apr 3 2024 ...WIND ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 5 AM PDT FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Eastern Mojave Desert, Morongo Basin, and Western Mojave Desert. * WHEN...From 1 PM Thursday to 5 AM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JA
5 follow-up statements
764 WWUS75 KVEF 032024 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 124 PM PDT Wed Apr 3 2024 NVZ014-041200- /O.CON.KVEF.HW.W.0002.240404T1500Z-240405T1200Z/ Esmeralda and Central Nye County- Including Beatty, Goldfield, Silver Peak, and Dyer 124 PM PDT Wed Apr 3 2024 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THURSDAY TO 5 AM PDT FRIDAY... * WHAT...South winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Esmeralda and Central Nye County. * WHEN...From 8 AM Thursday to 5 AM PDT Friday. * IMPACTS...Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris, tree limbs and downed power lines or poles. Use extra caution if you must drive. && $$ CAZ519>522-NVZ015-017>019-041200- /O.CON.KVEF.WI.Y.0016.240404T1500Z-240405T1200Z/ Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County- Death Valley National Park-Lincoln County- Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, and Red Rock Canyon 124 PM PDT Wed Apr 3 2024 ...WIND ADVISORY IN EFFECT FROM 8 AM THURSDAY TO 5 AM PDT FRIDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected in the valleys and gusts to 65 mph in the mountains. * WHERE...White and Inyo Mountains, Eastern Sierra Slopes, Owens Valley, and Death Valley National Park. * WHEN...From 8 AM Thursday to 5 AM Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ AZZ001-003-036-CAZ523>525-NVZ016-020>022-041200- /O.CON.KVEF.WI.Y.0016.240404T2000Z-240405T1200Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin-Northeast Clark County- Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Mesquite, Overton, Moapa, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 124 PM PDT Wed Apr 3 2024 /124 PM MST Wed Apr 3 2024/ ...WIND ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 5 AM FRIDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Lake Mead National Recreation Area, Northwest Plateau, Northwest Deserts, Northeast Clark County, Las Vegas Valley, and Southern Clark County. * WHEN...From 1 PM Thursday to 5 AM Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
684 WWUS75 KVEF 041017 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 317 AM PDT Thu Apr 4 2024 NVZ014-041515- /O.CON.KVEF.HW.W.0002.240404T1500Z-240405T1200Z/ Esmeralda and Central Nye County- Including the cities of Dyer, Silver Peak, Beatty, and Goldfield 317 AM PDT Thu Apr 4 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 AM PDT FRIDAY... * WHAT...South winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Esmeralda and Central Nye County. * WHEN...From 8 AM this morning to 5 AM PDT Friday. * IMPACTS...Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris, tree limbs and downed power lines or poles. Use extra caution if you must drive. && $$ CAZ519>522-041515- /O.CON.KVEF.WI.Y.0016.240404T1500Z-240405T1200Z/ Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County- Death Valley National Park- Including the cities of Furnace Creek, Whitney Portal, Olancha, Lone Pine, Shoshone, Westgard Pass, Independence, Aspendell, Stovepipe Wells, Bristlecone Pine, and Bishop 317 AM PDT Thu Apr 4 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 AM PDT FRIDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected in the valleys and gusts to 65 mph in the mountains. * WHERE...White and Inyo Mountains, Eastern Sierra Slopes, Owens Valley, and Death Valley National Park. * WHEN...From 8 AM this morning to 5 AM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ015-017>019-041515- /O.CON.KVEF.WI.Y.0016.240404T1500Z-240405T1200Z/ Lincoln County-Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon- Including the cities of Pioche, Indian Springs, Hiko, Alamo, Panaca, Hayford Pk, Desert Rock, The Town Of Mt Charleston, Amargosa Valley, Red Rock Canyon, Caliente, Pahrump, and Rachel 317 AM PDT Thu Apr 4 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 AM PDT FRIDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected in the valleys and gusts to 65 mph in the mountains. * WHERE...Lincoln County, Sheep Range, Spring Mountains-Red Rock Canyon, and Western Clark and Southern Nye County. * WHEN...From 8 AM this morning to 5 AM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ AZZ001-003-036-NVZ016-020>022-041515- /O.CON.KVEF.WI.Y.0016.240404T2000Z-240405T1200Z/ Northwest Plateau-Northwest Deserts-Lake Mead National Recreation Area-Northeast Clark County-Las Vegas Valley-Lake Mead National Recreation Area-Southern Clark County- Including the cities of Pipe Spring National Monument, Mesquite, Yucca, Las Vegas, Laughlin, Golden Valley, Henderson, Dolan Springs, Kingman, Mohave Valley, Moapa, Colorado City, Oatman, Primm, Hoover Dam, Tuweep, Searchlight, Bullhead City, Cal-Nev-Ari, Western Grand Canyon, Mt Trumbull, Overton, Boulder City, Wikieup, North Las Vegas, and Valentine 317 AM PDT Thu Apr 4 2024 /317 AM MST Thu Apr 4 2024/ ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM PDT /1 PM MST/ THIS AFTERNOON TO 5 AM PDT /5 AM MST/ FRIDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Lake Mead National Recreation Area, Northwest Plateau, Northwest Deserts, Northeast Clark County, Las Vegas Valley, and Southern Clark County. * WHEN...From 1 PM PDT /1 PM MST/ this afternoon to 5 AM PDT /5 AM MST/ Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. && $$ CAZ523>525-041515- /O.CON.KVEF.WI.Y.0016.240404T2000Z-240405T1200Z/ Western Mojave Desert-Eastern Mojave Desert-Morongo Basin- Including the cities of Baker, Yucca Valley, Barstow, Mountain Pass, Twentynine Palms, Fort Irwin, Daggett, Morongo Valley, and Mitchell Caverns 317 AM PDT Thu Apr 4 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Eastern Mojave Desert, Morongo Basin, and Western Mojave Desert. * WHEN...From 1 PM this afternoon to 5 AM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JA
367 WWUS75 KVEF 041455 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 755 AM PDT Thu Apr 4 2024 NVZ014-042000- /O.CON.KVEF.HW.W.0002.240404T1500Z-240405T1200Z/ Esmeralda and Central Nye County- Including Beatty, Goldfield, Silver Peak, and Dyer 755 AM PDT Thu Apr 4 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WHAT...South winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Esmeralda and Central Nye County. * WHEN...Until 5 AM PDT Friday. * IMPACTS...Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris, tree limbs and downed power lines or poles. Use extra caution if you must drive. && $$ CAZ519>522-NVZ015-017>019-042000- /O.CON.KVEF.WI.Y.0016.240404T1500Z-240405T1200Z/ Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County- Death Valley National Park-Lincoln County- Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, and Red Rock Canyon 755 AM PDT Thu Apr 4 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected in the valleys and gusts to 65 mph in the mountains. * WHERE...White and Inyo Mountains, Eastern Sierra Slopes, Owens Valley, and Death Valley National Park. * WHEN...Until 5 AM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ AZZ001-003-036-CAZ523>525-NVZ016-020>022-042000- /O.CON.KVEF.WI.Y.0016.240404T2000Z-240405T1200Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin-Northeast Clark County- Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Mesquite, Overton, Moapa, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 755 AM PDT Thu Apr 4 2024 /755 AM MST Thu Apr 4 2024/ ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Lake Mead National Recreation Area, Northwest Plateau, Northwest Deserts, Northeast Clark County, Las Vegas Valley, and Southern Clark County. * WHEN...From 1 PM PDT this afternoon to 5 AM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
741 WWUS75 KVEF 041949 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1249 PM PDT Thu Apr 4 2024 NVZ014-051200- /O.CON.KVEF.HW.W.0002.000000T0000Z-240405T1200Z/ Esmeralda and Central Nye County- Including Beatty, Goldfield, Silver Peak, and Dyer 1249 PM PDT Thu Apr 4 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WHAT...South winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Esmeralda and Central Nye County. * WHEN...Until 5 AM PDT Friday. * IMPACTS...Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris, tree limbs and downed power lines or poles. Use extra caution if you must drive. && $$ AZZ001-003-036-CAZ523>525-NVZ016-020>022-051200- /O.CON.KVEF.WI.Y.0016.240404T2000Z-240405T1200Z/ Northwest Plateau-Northwest Deserts- Lake Mead National Recreation Area-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin-Northeast Clark County- Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Mesquite, Overton, Moapa, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 1249 PM PDT Thu Apr 4 2024 /1249 PM MST Thu Apr 4 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Lake Mead National Recreation Area, Northwest Plateau, Northwest Deserts, Northeast Clark County, Las Vegas Valley, and Southern Clark County. * WHEN...Until 5 AM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. && $$ CAZ519>522-NVZ015-017>019-051200- /O.CON.KVEF.WI.Y.0016.000000T0000Z-240405T1200Z/ Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County- Death Valley National Park-Lincoln County- Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, and Red Rock Canyon 1249 PM PDT Thu Apr 4 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected in the valleys and gusts to 65 mph in the mountains. * WHERE...White and Inyo Mountains, Eastern Sierra Slopes, Owens Valley, and Death Valley National Park. * WHEN...Until 5 AM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
982 WWUS75 KVEF 051156 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 456 AM PDT Fri Apr 5 2024 NVZ014-051300- /O.EXP.KVEF.HW.W.0002.000000T0000Z-240405T1200Z/ Esmeralda and Central Nye County- Including the cities of Dyer, Goldfield, Silver Peak, and Beatty 456 AM PDT Fri Apr 5 2024 ...HIGH WIND WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... The threat of high winds has ended although breezy to windy conditions will continue today with southwest or west winds winds gusting 25 to 35 mph at times. $$ AZZ001-003-036-CAZ519>525-NVZ015>022-051300- /O.EXP.KVEF.WI.Y.0016.000000T0000Z-240405T1200Z/ Northwest Plateau-Northwest Deserts-Lake Mead National Recreation Area-Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County-Death Valley National Park-Western Mojave Desert-Eastern Mojave Desert-Morongo Basin-Lincoln County-Northeast Clark County- Western Clark and Southern Nye County-Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley-Lake Mead National Recreation Area-Southern Clark County- Including the cities of Las Vegas, Tuweep, Boulder City, Hayford Pk, Moapa, Oatman, Valentine, Indian Springs, Colorado City, Lone Pine, Western Grand Canyon, Pipe Spring National Monument, Aspendell, Dolan Springs, Bristlecone Pine, Laughlin, Olancha, Primm, Mesquite, Daggett, Westgard Pass, Mountain Pass, Bullhead City, Kingman, Caliente, Red Rock Canyon, Bishop, North Las Vegas, Fort Irwin, Desert Rock, Pahrump, Searchlight, Independence, Yucca Valley, Stovepipe Wells, Shoshone, Wikieup, Alamo, Rachel, Henderson, Morongo Valley, Golden Valley, Mt Trumbull, Hoover Dam, Amargosa Valley, Mohave Valley, Barstow, Mitchell Caverns, Twentynine Palms, Cal-Nev-Ari, Hiko, Overton, Whitney Portal, Panaca, Yucca, Pioche, Baker, The Town Of Mt Charleston, and Furnace Creek 456 AM PDT Fri Apr 5 2024 /456 AM MST Fri Apr 5 2024/ ...WIND ADVISORY WILL EXPIRE AT 5 AM PDT /5 AM MST/ EARLY THIS MORNING... The threat of widespread winds gusting over 40 mph has ended although breezy to windy conditions will continue today and this evening with areas of southwest or west winds gusting between 30 and 40 mph at times...especially over the desert of San Bernardino County. $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Apr 2, 7:05 PM PDT, 6 hours 55 minutes earlier.
Area forecast discussion, Apr 2, 7:05 PM PDT, 6 hours 55 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 705 PM PDT Tue Apr 2 2024 .SYNOPSIS...Dry and warmer conditions are in store through Wednesday before another storm system brings widespread gusty winds to the region Thursday and sharply cooler temperatures with chances for showers Friday. Cool and unsettle weather will persist through the weekend and early next week as an additional system drops down from the north. && .UPDATE...After the morning gusty northeast winds settled down it turned out to be a fabulous afternoon. Clear skies will remain over southern Nevada, southern California and northwest Arizona overnight along with light winds. Get ready to secure those loose objects on Thursday as strong winds will impact the region followed by much colder temperatures and rain/snow showers on Friday. && .PREV DISCUSSION...100 PM PDT Tue Apr 2 2024 .SHORT TERM...Tonight through Wednesday Night. Ridging will continue to push into the region tonight through Wednesday. This will result in dry conditions and mostly clear skies through the period. It will be mild with high temperatures running a few degrees above normal on Wednesday. Despite clear skies and light winds, overnight temperatures tonight and Wednesday night will also be below normal due to anomalously high heights moving over the region. .LONG TERM...Thursday through Monday. Ridge axis will shift east Thursday in response to a deep trough dropping down the West Coast. Guidance remains in pretty strong agreement on the general details of this system, and confidence is high in a return to gusty conditions Thursday followed by sharply cooler temperatures Friday through the weekend. The ECMWF Extreme forecast tool (EFI) continues to favor our southern Great Basin zones with the most anomalous winds, which will likely flirt with high wind criteria in wind prone locations. Elsewhere, fairly widespread wind advisories will be a possibility for Thursday and Thursday night. As heights drop Friday, temperatures will cool 15 to 20 degrees from Thursdays highs and breezy conditions will continue. This trough never spends a large residence time of the Ocean, so moisture will be more limited than with the most recent storm - but cold air aloft will still foster some shower activity Friday, especially across the higher terrain. Uncertainty in the details increases over the weekend and into next week, as extended range guidance is having a difficult time resolving how long general troughing will persist over the West and the possibility of additional weak troughs dropping in from the north. But regardless of the finer details, temperatures through early next week will likely remain cooler than normal. && .AVIATION...For Harry Reid...Breezy northeasterly winds will continue into the early afternoon hours. Wind gusts will drop off but winds will maintain their northeasterly component through late afternoon when winds will begin to veer to the southwest in a typical diurnal fashion. Winds will become light and variable overnight before settling in from a more easterly/southeasterly direction tomorrow. For the rest of southern Nevada, northwest Arizona and southeast California...Winds at the remaining Las Vegas Valley TAF sites and at KDAG will follow typical diurnal directional trends with periods of light and variable winds as they transition. Breezy northerly winds at KBIH will continue into the afternoon when winds will become light and variable. 15-25 knot northerly wind gusts are expected at the Colorado River Valley TAF sites through the afternoon. These gusts will drop off later this afternoon with KIFP continuing to favor a more northerly direction while KEED shifts to the west. Winds at both of these TAF sites will become light and variable early Wednesday morning. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE..Pierce SHORT TERM...Nickerson LONG TERM...Outler AVIATION...Stessman For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 2:00 AM PDT | High Wind Warning | VEF | Esmeralda, Nye | 51 hr |
Nearby
Wind Advisories in Nevada, 2024Wind Advisories in California, 2024Wind Advisories in Arizona, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.